Discussions that mention skelaxin

General Health board


Hi:
I've been having 'pain' in upper-thigh of my left leg, particularly after working in my backyard or tending my flower-garden in both front and backyard. For that, my Neurologist told me a tiny nerve inside upper-leg skin has a problem that started about 15 years ago after digging and shavelling a big snow.

Explaining in detail on this is, ... I had intolerable pain that almost sent me Emergency-room when I was lying down that occurred three or four times a year, hence I seeked Neurologist who is very reputable with many years experience in his field.

I've been taking Gabapentin 10 mg. one tab before bed and Skelaxin 800 mg. one or two tabs a day, depending on pain I have during day. However, there is still 'pain.' When walking or standing, there is less pain than when lying down in the bed.

Does anyone have any idea what could it be?
Thanks for the response.

My Neurologist told me that most of cases occur heavy-set individuals that I am NOT. I am always mid-range weight, never had any weight gain except in my pregnancy. However, it seems to me that weight doesn't matter.

One thing of which I can think is that as stated in my previous post, it happened after heavy-snow shavelling. Then, in the beginning I thought I twisted accidently my left leg in order to lift a heavy-snowfall.

In my family, there is no-one sufferring this, excruciating pain that doesn't happen often, but once the pain starting, it's getting REALLY painful which I can not describe in plain language. It's sort of going to kill me due to the pain.

Since I was on two meds., it's getting much better. At least, there is NO painful episodes whatsoever, for that I'm very thanksful. I never experienced the pain when standing, ... only lying down in the bed. Just wonder why the pain only when lying down?:confused: Then, I'm very cautious about moving my left leg when I'm in the bed.

As to meds., on my first visit, my Neurologist rx'ed Cymbalta, however I didn't like it. On my second visit, he rx'ed Gabapentin 100 mg. saying it's less side-effect that is true to me, except a bit sleepy after taking it. Another med. Skelaxin 800 mg. was rx'ed after my excruciating pain that occured about six-months after taking Gabapentin 100mg. Then, in my guess, Gabapentin 100 mg. brought up my 'real' issue, 'Pain,' as hearing/reading that it often happens if there is underlined issue that applys any illness, particularly on mental illness whose symptoms started to appear after taking anti-depressant on Bipolarity.

My Neurologist made me appt. in six-months, as saying there is no significant issue as long as taking two meds. on daily basis.

Thanks again for the knowledgeable and helpful responses. :)